Alert archive / North Dakota / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 182, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 6, 2019, 6:49 PM CDT for Wells County, North Dakota. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2019, 6:49 PM CDT (23:49 UTC)
- Expired
- Aug 6, 2019, 7:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Wells County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 6:53 PM CDT | HAIL 1 | 4 N Emrick, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 6, 2:53 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 11.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1937 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
925
WUUS53 KBIS 062349
SVRBIS
NDC103-070015-
/O.NEW.KBIS.SV.W.0182.190806T2349Z-190807T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Bismarck ND
649 PM CDT Tue Aug 6 2019
The National Weather Service in Bismarck has issued a
* Severe Thunderstorm Warning for...
Northeastern Wells County in south central North Dakota...
* Until 715 PM CDT.
* At 649 PM CDT, a severe thunderstorm was located 6 miles east of
Fessenden, or 21 miles east of Harvey, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
northeastern Wells County, including the following locations...
Hamberg, Emrick and Bremen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4755 9959 4776 9959 4780 9930 4767 9930
4767 9928 4754 9927
TIME...MOT...LOC 2349Z 268DEG 37KT 4766 9949
HAIL...1.00IN
WIND...60MPH
$$
ABELING2 follow-up statements
651
WWUS53 KBIS 070000
SVSBIS
Severe Weather Statement
National Weather Service Bismarck ND
700 PM CDT Tue Aug 6 2019
NDC103-070015-
/O.CON.KBIS.SV.W.0182.000000T0000Z-190807T0015Z/
Wells ND-
700 PM CDT Tue Aug 6 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHEASTERN WELLS COUNTY...
At 659 PM CDT, a severe thunderstorm was located 8 miles north of
Cathay, or 18 miles northwest of Carrington, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Cathay, Bremen and Emrick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4755 9952 4775 9953 4776 9930 4767 9930
4767 9928 4754 9927
TIME...MOT...LOC 2359Z 266DEG 36KT 4767 9935
HAIL...1.00IN
WIND...60MPH
$$
ABELING065
WWUS53 KBIS 070013
SVSBIS
Severe Weather Statement
National Weather Service Bismarck ND
713 PM CDT Tue Aug 6 2019
NDC103-070022-
/O.EXP.KBIS.SV.W.0182.000000T0000Z-190807T0015Z/
Wells ND-
713 PM CDT Tue Aug 6 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WELLS COUNTY WILL
EXPIRE AT 715 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central North Dakota.
LAT...LON 4755 9952 4775 9953 4776 9930 4767 9930
4767 9928 4754 9927
TIME...MOT...LOC 0012Z 268DEG 37KT 4767 9917
$$
ABELINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 5:42 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Aug 6, 5:42 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 542 PM CDT Tue Aug 6 2019 .UPDATE... Issued at 539 PM CDT Tue Aug 6 2019 Taking a few counties out of the severe thunderstorm watch, namely McLean, Mercer, Dunn and Stark counties. The threat of strong to severe storms continues from Hettinger and Adams counties to Mandan and Bismarck to Harvey, Carrington, Jamestown and south. UPDATE Issued at 329 PM CDT Tue Aug 6 2019 Current radar observations show several very strong to severe thunderstorms across south central North Dakota, with more storms rapidly developing. Updated the probability of precipitation to better reflect radar observations and expected trends. && .SHORT TERM...(This evening through Wednesday) Issued at 156 PM CDT Tue Aug 6 2019 Strong to severe storms are possible early this evening across south central through southeast North Dakota before moving out of the area by late evening. Current surface weather analysis depicts a west-east pressure trough across southern North Dakota, with decent return flow across south central North Dakota where dew points are hovering around 60 degrees and temperatures are in the lower 90s. In addition, an upper level impulse located across southeast Montana is beginning to catch up with the surface pressure trough. This may aid convective initiation this afternoon. The environment remains favorable for storms to continue into the evening, with a discrete storm mode favored. Very large hail between golf ball and tennis ball size is possible with the strongest storms, along with damaging wind gusts as high as 70 mph. The tornado threat looks very low given high LCLs and very little to no low level shear. Storms will quickly move south and east this evening, with storms exiting the area around 00z. A cold front will push southward from southern Saskatchewan and Manitoba through North Dakota tonight, with high pressure building in behind it. This will lead to much cooler temperatures tomorrow, with highs in the 70s. A few post frontal showers and weak thunderstorms cannot be ruled out tomorrow, and the latest CAM model guidance picks up on these potential showers. .LONG TERM...(Wednesday night through Tuesday) Issued at 156 PM CDT Tue Aug 6 2019 Cool Wednesday night with slightly below average temperatures favored throughout the long term forecast. Expect an active weather pattern for the weekend. A strong surface high will center over North Dakota Wednesday night, leading to clear skies and calm winds. This should allow temperatures to drop quite a bit, with a 60/40 blend of the ADJMET/NBM suggesting lows mainly in the 40s. This high pressure system will slowly move eastward across the state on Thursday. This should lead to a dry and pleasant day on Thursday with highs in the mid 70s to mid 80s southwest. The 12z EURO/GFS both depict a much more active weather pattern for the weekend, with widespread QPF amounts between 0.5 and 1.0 inches or more Friday afternoon through Saturday thanks to a distinct surface low developing across eastern Montana/northeast Wyoming and moving eastward across the Northern Plains. Upper level support is also evident in current model guidance. It appears there may be just enough CAPE and shear on Friday and Saturday for potential severe weather in some areas. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 156 PM CDT Tue Aug 6 2019 Mostly clear skies will dominate western and central North Dakota this afternoon through tonight, outside of any showers or thunderstorms. The best chance for thunderstorms will be across south central through southeast North Dakota this afternoon and evening, with storms likely exiting the area shortly after 00-01z. KBIS and KJMS may be affected by these storms, but most of the activity should be further south. A cold front will move down from Canada tonight, leading to increasing clouds from north to south Wednesday morning. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...JV SHORT TERM...TK LONG TERM...TK AVIATION...TK
Hazardous weather outlook, Aug 6, 2:32 PM CDT, 4 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 232 PM CDT Tue Aug 6 2019 NDZ018>023-025-033>037-041-042-044>048-050-051-071945- Dunn-Mercer-Oliver-McLean-Sheridan-Wells-Foster-Stark-Morton- Burleigh-Kidder-Stutsman-Hettinger-Grant-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 232 PM CDT Tue Aug 6 2019 /132 PM MDT Tue Aug 6 2019/ This Hazardous Weather Outlook is for portions of south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...This Afternoon and Tonight There is a chance of thunderstorms this afternoon and evening. Some storms may be severe, with large hail up to tennis ball size and damaging wind gusts up to 70 mph. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a chance of thunderstorms Thursday night through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. NDZ001>005-009>013-017-031-032-040-043-071945- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Golden Valley-Billings-Slope-Bowman- 232 PM CDT Tue Aug 6 2019 /132 PM MDT Tue Aug 6 2019/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, and southwest North Dakota. .DAY ONE...This Afternoon and Tonight There is a chance of thunderstorms this afternoon and evening. Some storms may be severe, with large hail up to quarter size and damaging wind gusts up to 60 mph. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a chance of thunderstorms Thursday night through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. TJK
In the hours before
Special weather statement, Aug 6, 5:21 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Bismarck ND
521 PM CDT Tue Aug 6 2019
NDZ036-037-062300-
Kidder-Stutsman-
521 PM CDT Tue Aug 6 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL KIDDER AND
CENTRAL STUTSMAN COUNTIES UNTIL 600 PM CDT...
At 519 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Pettibone to 9 miles southeast of
Tappen. Movement was east at 40 mph.
Wind gusts to 50 mph, and very heavy rainfall, are occurring with
these storms. Do not drive your vehicle through flooded roadways.
Seek shelter indoors as these storms approach.
Locations impacted include...
Jamestown, Medina, Kensal, Buchanan, Cleveland, Pettibone, Pingree,
Woodworth, Eldridge, Windsor, Edmunds, Crystal Springs and Chase
Lake.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
LAT...LON 4671 9952 4711 9966 4733 9889 4732 9865
4681 9867
TIME...MOT...LOC 2219Z 255DEG 34KT 4711 9946 4680 9947
HEINERTLocal storm report, Aug 6, 5:25 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
525 PM CDT TUE AUG 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 6 SW HUFF 46.56N 100.74W
08/06/2019 E1.00 INCH MORTON ND PUBLIC
&&
TJKLocal storm report, Aug 6, 5:42 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
542 PM CDT TUE AUG 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM TSTM WND GST 5 WNW MEDINA 46.92N 99.39W
08/06/2019 E60 MPH STUTSMAN ND TRAINED SPOTTER
SPOTTER ESTIMATED WIND GUSTS UP TO 60 MPH.
TREES WITH 6 INCH DIAMETER TRUNKS WERE BEING
BENT CLOSE TO THE GROUND, BUT NOT BREAKING.
ACCOMPANIED BY HAIL UP TO ONE-HALF INCH IN
DIAMETER.
&&
CJSLocal storm report, Aug 6, 5:45 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
545 PM CDT TUE AUG 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 6 N SAINT ANTHONY 46.71N 100.94W
08/06/2019 E1.00 INCH MORTON ND PUBLIC
CROP DAMAGE ALSO REPORTED.
&&
TJKLocal storm report, Aug 6, 5:59 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
559 PM CDT TUE AUG 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM HAIL 4 W WESTFIELD 46.03N 100.28W
08/06/2019 E1.75 INCH EMMONS ND TRAINED SPOTTER
STILL HAILING AT TIME OF REPORT. NO ESTIMATE
ON WIND SPEED, JUST THAT IT WAS VERY BAD.
&&
ZHLocal storm report, Aug 6, 6:04 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
604 PM CDT TUE AUG 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM TSTM WND GST 3 W ELDRIDGE 46.91N 98.92W
08/06/2019 M63 MPH STUTSMAN ND MESONET
MEASURED WIND GUST AT THE NORTH DAKOTA
AGRICULTURAL WEATHER NETWORK OBSERVATION
SITE.
&&
NJHThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 2:15 PM CDT | Special Weather Statement | BIS | Mercer | 30 min |
| Aug 6, 2:22 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, Mercer | 38 min |
| Aug 6, 2:37 PM CDT | Severe Thunderstorm Warning | BIS | Mercer, Oliver | 38 min |
| Aug 6, 3:02 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 43 min |
| Aug 6, 3:05 PM CDT | Severe Thunderstorm Warning | BIS | Mercer, Oliver | 40 min |
| Aug 6, 3:11 PM CDT | Severe Thunderstorm Warning | BIS | McLean, Mercer, Oliver | 64 min |
| Aug 6, 3:30 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 45 min |
| Aug 6, 3:36 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Morton, Sioux | 34 min |
| Aug 6, 3:56 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton, Oliver | 49 min |
| Aug 6, 4:14 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder | 46 min |
| Aug 6, 4:38 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Morton, Sioux | 54 min |
| Aug 6, 4:44 PM CDT | Areal Flood Advisory | BIS | Burleigh, Morton | 3 hr |
| Aug 6, 5:21 PM CDT | Special Weather Statement | BIS | Stutsman | 39 min |
| Aug 6, 5:34 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, McIntosh | 56 min |
| Aug 6, 5:34 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 56 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.